SANDER M. Z. COHEN, M.D.; JUDAH A. MlNKOVE, M.D.; JOSEPH W. ZEBLEY III, M.D.; JOHN H. MULHOLLAND, M.D.
To the editor: A few cases of mild to moderate neurologic toxicity caused by intravenous acyclovir therapy have been reported recently (1-5). We present the case of an immunocompetent patient who developed severe, reversible neurologic complications.
A previously healthy 80-year-old white woman was hospitalized for cutaneous herpes zoster. Physical findings were significant only for zoster of the first and second division of the left trigeminal nerve. Laboratory values on admission were normal.
On the evening of admission the patient was begun on a regimen of intravenous acyclovir, 800 mg every 8 hours (1500 mg/m2 body surface area), and dexamethasone eye
Learn more about subscription options.
Register Now for a free account.
COHEN SMZ, MlNKOVE JA, ZEBLEY JW, MULHOLLAND JH. Severe but Reversible Neurotoxicity from Acyclovir. Ann Intern Med. 1984;100:920. doi: 10.7326/0003-4819-100-6-920_1
Download citation file:
Published: Ann Intern Med. 1984;100(6):920.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only